Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 114, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 30, 2008, 3:56 PM EDT for Broward County, Florida. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2008, 3:56 PM EDT (19:56 UTC)
- Expired
- Jul 30, 2008, 4:25 PM EDT
- In force
- 29 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Broward County, FL
The radar
The Miami radar (KAMX), 46 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 4:05 PM EDT | HAIL 0.25 | Miramar, FL | NWS EMPLOYEE REPORTED PEA SIZE HAIL NEAR MIRAMAR AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 987 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 301956 SVRMFL FLC011-302100- /O.NEW.KMFL.SV.W.0114.080730T1956Z-080730T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 356 PM EDT WED JUL 30 2008 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BROWARD COUNTY IN SOUTH FLORIDA. * UNTIL 500 PM EDT * AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PEMBROKE PINES...AND MOVING NORTH AT 8 MPH. * THE STORM WILL AFFECT... PEMBROKE PINES... SOUTHWEST RANCHES... AND SURROUNDING COMMUNITIES. LAT...LON 2606 8036 2605 8027 2597 8029 2597 8040 TIME...MOT...LOC 1956Z 193DEG 7KT 2601 8034 $$ KOB
1 follow-up statement
000 WWUS52 KMFL 302025 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 425 PM EDT WED JUL 30 2008 FLC011-302033- /O.CAN.KMFL.SV.W.0114.000000T0000Z-080730T2100Z/ BROWARD FL- 423 PM EDT WED JUL 30 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BROWARD COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS WEAKENED. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED. THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. AN URBAN FLOOD ADVISORY ALSO REMAINS IN EFFECT FOR THIS AREA. RADAR ESTIMATES THAT IN EXCESS OF TWO INCHES OF RAINFALL HAS FALLEN IN THE PAST HOUR NEAR THE INTERSECTION OF I75 AND PINES BOULEVARD EXTENDING EAST TO UNIVERSITY DRIVE. LAT...LON 2606 8036 2605 8027 2597 8029 2597 8040 TIME...MOT...LOC 2023Z 193DEG 7KT 2606 8033 $$ KOB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:00 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 30, 2:00 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 200 PM EDT WED JUL 30 2008 .DISCUSSION... THE EAST COAST SEA BREEZE WAS PUSHING FURTHER INLAND OVER THE SOUTHERN AREAS...THEN OVER THE NORTHERN AREAS EARLY THIS AFTERNOON. THE SOUTHERN PORTION OF THE EAST COAST SEA BREEZE SHOULD CONTINUE TO PUSH INLAND WHILE THE NORTHERN PORTION REMAINS CLOSER TO THE COASTLINE...DUE TO THE SOUTH TO SOUTHWEST STEERING FLOW. AT THE SAME TIME...THE WEST COAST SEA BREEZE WILL ALSO CONTINUE TO PUSH ACROSS THE CWA TOWARDS THE EAST COAST AREAS THROUGH THE AFTERNOON HOURS. SHOWERS AND THUNDERSTORMS WILL ALSO CONTINUE TO DEVELOP ALONG BOTH SEA BREEZES AND MOVE TO THE NORTH TO NORTHEAST DIRECTION THIS AFTERNOON INTO EARLY THIS EVENING. THIS WILL FOCUS MOST OF THE ACTIVITY OVER THE NORTHERN AND NORTHEAST AREAS OF THE CWA THIS AFTERNOON INTO THIS EVENING. SO WILL HAVE THE HIGHEST POPS OVER THE NORTHERN AREAS TAPERING DOWN AS YOU HEAD SOUTH. THE RIDGE OF HIGH PRESSURE IN THE LOWER LEVELS OF THE ATMOSPHERE WILL REMAIN OVER THE SOUTHERN PORTIONS OF SOUTH FLORIDA THROUGH FRIDAY. THIS WILL KEEP THE SOUTH TO SOUTHWEST WINDS OVER THE CWA THROUGH FRIDAY. AT THE SAME TIME...A TROPICAL WAVE EAST OF THE WINDWARD ISLANDS WILL ALSO MOVE WEST TO NORTHWEST TOWARDS SOUTH FLORIDA. DRIER AIR AHEAD OF THE TROPICAL WAVE WILL MOVE INTO THE CWA FOR THURSDAY AND FRIDAY. SO HAVE LOWER THE POPS DOWN TO ISOLATED TO LOW END CHANCE CAT FOR THURSDAY INTO FRIDAY WITH THE HIGHEST POPS OVER THE NORTHERN AREAS. THE SURFACE RIDGE OF HIGH PRESSURE WILL THEN MOVE NORTH INTO CENTRAL FLORIDA LATE THIS WEEKEND...AS THE NORTHERN PORTION OF THE TROPICAL WAVE PASSES THROUGH SOUTH FLORIDA. THIS WILL ALLOW FOR THE WINDS TO BECOME SOUTH TO SOUTHEAST OVER THE AREA...AND INCREASE THE MOISTURE OVER THE AREA. SO HAVE LEFT SCATTERED POPS OVER THE CWA LATE THIS WEEKEND. .EXTENDED FORECAST... THE RIDGE OF HIGH PRESSURE WILL REMAIN OVER CENTRAL FLORIDA FOR EARLY TO MIDDLE OF NEXT WEEK. THIS WILL KEEP THE WINDS FROM THE SOUTHEAST DIRECTION OVER THE CWA FOR THE EARLY TO MIDDLE OF NEXT WEEK. SO THE HIGHEST POPS WILL BE OVER THE WESTERN AREAS OF THE CWA FOR THE EARLY TO MIDDLE OF NEXT WEEK...BUT THE EAST COAST CAN STILL SEE ISOLATED TO SCATTERED COVERAGE. && .AVIATION... CONVECTIVE SHOWERS AND THUNDERSTORMS ARE FIRING ALONG THE SEA BREEZE CONVERGENCE IN DADE AND BROWARD, BUT SEA BREEZE HAVING A HARD TIME MAKING ANY HEADWAY AGAINST THE PREVAILING SOUTHWEST FLOW IN PALM BEACH COUNTY. STILL EXPECT SCT SHRA/TSRA TO CONTINUE PRIMARILY ALONG THIS CONVERGENT LINE AFFECTING AIRPORTS ALONG AND WEST OF THE FLORIDA TURNPIKE IN THE THREE METRO ATLANTIC COUNTIES. ULTIMATELY CONVERGENCE FROM LAKE BREEZES MEETING OUTFLOW BOUNDARIES WILL RESULT IN CONTINUED SHRA/TSRA ACROSS THE LAKE OKEECHOBEE REGION AND INLAND AREAS FARTHER SOUTH. FOR KAPF SOUTHWEST FLOW WILL CONTINUE WITH LESSER CHANCES OF SHRA/TSRA. OTHERWISE VFR CONDITIONS ARE EXPECTED TO PREVAIL WITH WINDS BECOMING LIGHT AND VARIABLE AFTER SUNSET. && .MARINE... THE WINDS WILL REMAIN FROM THE SOUTH TO SOUTHWEST DIRECTION AT 5 TO 10 KNOTS THROUGH FRIDAY...BEFORE SWINGING SLOWLY TO THE SOUTHEAST DIRECTION BY EARLY NEXT WEEK. THE SEAS WILL ALSO REMAIN BELOW 2 FEET THROUGH EARLY NEXT WEEK. SO BOATING CONDITIONS SHOULD BE GOOD OUTSIDE OF THE SHOWERS AND THUNDERSTORMS THIS WEEK INTO EARLY NEXT WEEK. && .FIRE WEATHER... THE RELATIVE HUMIDITIES WILL REMAIN ABOVE THE 35 PERCENT CRITICAL VALUE THIS WEEK INTO THIS WEEKEND. SO NO PROBLEMS WITH THE FIRE WEATHER. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 91 76 91 / 30 40 20 30 FORT LAUDERDALE 78 91 78 91 / 20 30 20 20 MIAMI 78 92 78 92 / 20 30 20 20 NAPLES 77 90 77 90 / 20 30 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...54/BNB SHORT TERM/AVIATION...50/RLP
Hazardous weather outlook, Jul 30, 12:59 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1259 PM EDT WED JUL 30 2008 FLZ063-066>075-168-172>174-302200- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1259 PM EDT WED JUL 30 2008 ...AFTERNOON THUNDERSTORMS MOST NUMEROUS LAKE OKEECHOBEE REGION... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SEA BREEZE CONVERGENCE WILL AGAIN BE A TRIGGER FOR SCATTERED THUNDERSTORMS ACROSS ALL OF MAINLAND SOUTH FLORIDA THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO BE MOST NUMEROUS ACROSS THE LAKE OKEECHOBEE REGION. THE PRIMARY THREATS FROM THUNDERSTORMS WILL BE LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. FLOODING: SOME THUNDERSTORMS ESPECIALLY IN THE LAKE OKEECHOBEE REGION WILL PRODUCE LOCALLY HEAVY RAINFALL, WHICH COULD RESULT IN POORLY DRAINED STREET AND UNDERPASS FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY ACROSS ALL OF MAINLAND SOUTH FLORIDA. HOWEVER, THUNDERSTORMS ARE EXPECTED TO BE A LITTLE LESS NUMEROUS FRIDAY THROUGH THE UPCOMING WEEKEND WITH SOMEWHAT DRIER AIR MOVING INTO THE REGION. THE PRIMARY THREATS FROM THE THUNDERSTORMS WILL AGAIN BE DANGEROUS LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR LOCALLY HEAVY RAINFALL POSSIBLY PRODUCING FLOODING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 30, 3:50 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 350 PM EDT WED JUL 30 2008 FLZ072>074-302015- METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI- DADE FL- 350 PM EDT WED JUL 30 2008 ...STRONG THUNDERSTORM MOVING ACROSS SOUTH CENTRAL BROWARD.. AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PEMBROKE PINES...MOVING NORTH AT 9 MPH. THIS STORM WILL AFFECT... PEMBROKE PINES... SOUTHWEST RANCHES... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE UP TO PEA SIZED HAIL AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 2609 8036 2604 8023 2595 8028 2594 8041 TIME...MOT...LOC 1950Z 194DEG 8KT 2602 8033 KOB
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:50 PM EDT | Special Weather Statement | MFL | Broward | 25 min |
| Jul 30, 4:08 PM EDT | Special Weather Statement | MFL | Monroe | 37 min |
| Jul 30, 4:13 PM EDT | Areal Flood Advisory | MFL | Broward | 47 min |
| Jul 30, 4:52 PM EDT | Special Weather Statement | MFL | Broward | 23 min |
| Jul 30, 5:33 PM EDT | Special Weather Statement | MFL | Palm Beach | 27 min |
| Jul 30, 5:37 PM EDT | Special Marine Warning | MFL | 53 min | |
| Jul 30, 6:41 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.